Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Colchicine medication, peyronies disease. Medication cause of hair fall ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
The specific question that I want answered by a doctor is this: Is hair loss a side effect of taking the medication Colchicine. I have not yet begun taking this medication but it has been prescribed by my urologist to help treat Peyronie's disease. I am to take two 0.6 mg. tablets a day or a total of 1.2 mg. a day of Colchicine. Is there anything in the medical literature that would make hair loss even a remote side effect from taking 1.2 mg. of Colchicine a day? I have had hair loss problems recently and I do not want to add to it by taking a medication that has hair loss as a side effect. Please do not tell me what Colchicine is prescribed for or what it does. I am only interested in you telling me whether hair loss has been reported as a side effect from taking a dosage of 1.2 mg. a day.
Posted Mon, 23 Apr 2012 in Hair Loss
Answered by Dr. Robert Galamaga 30 minutes later
Hello and thanks for the query.

Your question is very clear and my answer will be as well. "Colchicine will not cause or exacerbate hair loss at all". There is no mechanism by which this medication would be even remotely associated with hair loss. It has not been reported in the literature as well.

In summary - colchicine when taken at therapeutic doses is not at all associated with hair loss.

Thanks again for the query. I hope my response will be adequate for you. If you jaw any additional followups I am available to address them.


Dr. Galamaga.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor